MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SEAMGUARD® BIOABSORBABLE STAPLE LINE REINFORCEMENT; MESH, SURGICAL

W. L. GORE & ASSOCIATES, INC. GORE® SEAMGUARD® BIOABSORBABLE STAPLE LINE REINFORCEMENT; MESH, SURGICAL
Catalog Number 12BSGEC60A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event was requested, but not provided, therefore the date of the event will be when the information was received, january 4th, 2024.The instructions for use (ifu) for the gore® seamguard® bioabsorbable staple line reinforcement state: potential device or procedure-related adverse events possible adverse reactions and complications that may occur with the use of gore®seamguard® bioabsorbable staple line reinforcement or in any endoscopic surgical procedure and may require intervention include, but are not limited to: ¿ adhesions ¿ blood loss ¿ hematoma ¿ infection ¿inflammation ¿ leaks w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported, dr.(b)(6) has experienced three procedures recently where there was infection and abscess at the staple line.This is a complication he doesn't typically see with such frequency.This has led him to investigate potential sources of contamination, and/or rule out contributing factors.The procedures were all duodenal switches and gore® seamguard® bioabsorbable staple line reinforcement was used on the duodenal transection.Additional products used in the procedure include an ethicon stapler, and baxter peri-strips staple line reinforcement on the gastric pouch.It was reported there was a re-operation and no pre-existing infection in the location of the device or surrounding adjacent tissues.Reportedly, the color cartridge being used was white and the infection did occur at the anastomosis.It was reported the infection was treated with a reoperation and antibiotics.
 
Additional Manufacturer Narrative
B3 - date of adverse event - (b)(6) 2023.D6.A - implant date - (b)(6) 2023.The instructions for use (ifu) for the gore® seamguard® bioabsorbable staple line reinforcement state: potential device or procedure-related adverse events possible adverse reactions and complications that may occur with the use of gore®seamguard® bioabsorbable staple line reinforcement or in any endoscopic surgical procedure and may require intervention include, but are not limited to (shown in english alphabetical order): ¿ adhesions ¿ blood loss ¿ hematoma ¿ infection ¿inflammation ¿ leaks.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SEAMGUARD® BIOABSORBABLE STAPLE LINE REINFORCEMENT
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
angela brown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18619012
Report Number3003910212-2024-01538
Device Sequence Number20684568
Product Code FTM
UDI-Device Identifier00733132600342
UDI-Public00733132600342
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K030782
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Catalogue Number12BSGEC60A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight102 KG